MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT
Model Number FV173T
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: visual inspection showed the following: solid cristalline particle in the prechamber.Torn catheter visible.External deposits.Permeability test: a permeability test has indicated that the valve has a blockage.Computer controlled test: the measurement with the miethke computer controlled test bench could not be performed due to the detected blockage in section 2.5 permeability test.Internal inspection : after dismantling of the valve, slightly deposits were found in the dsv.Results: in advance, we would like to point out that the product returned was not submerged in liquid at the time of delivery.Dry valves can only be tested to a limited extent.The product properties can be influenced by dry residues of cerebrospinal fluid or blood.Nevertheless, we tested the product.Based on our investigation results, we can determine a catheter rupture and blockage at the valve at the time of our investigation.Due to the fact that the valve has been implanted for a long time and the resulting children's natural body growth, we suspect a possible malfunction of the catheter system respectively a possible disconnection/tearing of the catheter occurred.Without the associated catheter, we are unable to perform further analysis on disconnection.We suspect that the deposits detected within the valve and prechamber may have led to the functional impairment.Deposits caused by substances naturally present in the csf, such as protein, blood, or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a dsv with a prechamber(part # fv173t) was implanted during a procedure performed in 2006.According to the complainant, the catheter between the prechamber and the reservoir was disconnected/ruptured.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 175 centimeters (cm).Weight: (b)(6).Gender: male.

Brand Name
DSV SYSTEM W/PRECHAMBER 10/40
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12580133
Report Number3004721439-2021-00269
Device Sequence Number17016225
Product Code JXG
UDI-Device Identifier04041906108304
UDI-Public4041906108304
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV173T
Device Catalogue NumberFV173T
Device Lot Number20004598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight75